Arkansas, 2003Damaging Wind in Arkansas, August 4, 2003
August 4, 2003 · NWS LZK · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 4, 8:30 AM CST, 7 hours 38 minutes earlier.
Area forecast discussion, Aug 4, 8:30 AM CST, 7 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
930 AM CDT MON AUG 4 2003
...UPDATED THE ZONES TO TAKE OUT REFERENCES TO MID MORNING...
LAST OF THE SHRA/TSRA ACTIVITY DISSIPATED OVER NRN AR DURG THE PAST
HOUR. POORLY DEFINED SFC BNDRY STILL INDCD OVER SRN MO. SEVERAL
OUTFLOW BNDRYS ARE MEANDERING OVER NRN AND CNTRL AR ATTM AND MAY
PLAY A ROLE IN ADDITIONAL CONVECTIVE FORMATION LATER TODAY.
ACTIVE NWLY FLOW ALOFT IS PROGGED BY THE MODELS TO CONT ACRS AR FOR
THE SHORT TERM. A SERIES OF SHRTWVS WL CONT TO DROP SEWD AND AFFECT
THE FA OVER THE NEXT 48 HRS. ONCE AGAIN...TIMING AND STRENGTH OF
EACH SHRTWV ALWAYS DIFFICULT WITH THIS PATTERN. CONT TO LEAN TOWARD
THE ETA SOLUTION WHICH FOCUSES MAIN AXIS OF CONVECTION OVER NRN AND
ERN AR THE NEXT 2 DAYS.
EXPECT THE NEXT ROUND OF CONVECTION TO FIRE OVER ERN KS/WRN MO LATER
TODAY/EARLY TNGT AND PROPAGATE SEWD INTO NRN AR OVERNIGHT. HAVE
PLACED HIGHEST POPS OVER MY NRN ZNS...WITH LESSER CHCS FURTHER
SOUTH. EXPECT STORMS TO LINGER INTO THE MRNG HRS ON TUE BEFORE THEY
WEAKEN. LATER SHIFTS WILL HAVE TO MONITOR HEAVY RAIN POTENTIAL WITH
PWS PROGGED FROM 1.5 TO 2 INCHES.
HAVE TRENDED WITH THE SLIGHTLY COOLER AVN MOS TEMPS FOR THE SHORT
TERM WITH LINGERING RAIN CHCS AND PLENTY OF CLOUD COVER ARND.
IN THE EXTENDED...LONGER RANGE MODELS STILL SHOWING A CDFNT WORKING
THRU THE FA DURG MIDWEEK. LATEST CANADIAN SOLUTION ABT 12 TO 24 HRS
SLOWER WITH FROPA...SHOWING IT THRU THE FA ON THU. MEANWHILE...UPR
RDG STILL PROGGED TO BUILD SLOLY EWD FOR LATTER HALF OF THE WEEK
RESULTING IN WARMER TEMPS AND LTL IF ANY RAIN CHCS. ONLY SOME MINOR
TWEAKS MADE TO TEMPS IN THE GRIDS. OTRW...FCST IN GOOD SHAPE. ..44..
.LZK...NONE.
32
Hazardous weather outlook, Aug 4, 4:00 AM CST, 12 hours 8 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-051000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT MON AUG 4 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
DAYTIME HEATING WILL INTERACT WITH SEVERAL OUTFLOW BOUNDARIES LEFT
OVER FROM LAST NIGHTS SHOWERS AND THUNDERSTORMS TODAY. THIS WILL
ALLOW FOR SCATTERED SHOWERS AND THUNDERSTORMS OVER MUCH OF THE AREA.
RAIN CHANCES WILL INCREASE TONIGHT AS SEVERAL UPPER LEVEL WAVES WILL
DROP DOWN OUT OF THE PLAINS.
SOME STORMS THAT DEVELOP TODAY DO HAVE THE CAPABILITY OF BECOMING
SEVERE. THE PRIMARY THREAT WITH ANY SEVERE STORMS THAT DEVELOP WILL
BE LARGE HAIL AND DAMAGING WINDS. ALSO...WITH LIGHT WINDS IN THE
LOWER AND MID LEVELS OF THE ATMOSPHERE...AND ABUNDANT MOISTURE...
SOME STORMS COULD PRODUCE BRIEF HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE ON TUESDAY AS MORE
UPPER LEVEL WAVES AFFECT ARKANSAS AND A COLD FRONT APPROACHES. SOME
STORMS COULD BECOME SEVERE...AGAIN WITH LARGE HAIL AND DAMAGING
WINDS BEING THE PRIMARY CONCERN. BRIEF HEAVY RAINFALL WILL ONCE
AGAIN BE A POSSIBILITY AS WELL.
THE COLD FRONT WILL MOVE THROUGH ON WEDNESDAY...BRINGING AN END TO
ANY LINGERING PRECIPITATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED...MAINLY THIS AFTERNOON AND
TONIGHT.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
57
Thunderstorm Wind, Izard
- When
- August 4, 4:08 PM CST
- Where
- Izard County, Melbourne
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.067, -91.917
Thunderstorm winds downed some trees and power lines, blew the porch off the front of a house and knocked down some road signs. Several homes also had shingles torn off their roofs.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Lightning Strikes in Ohio, August 4, 20031 death · 1 injured · 11 events
- Flash Flood and Hail in Tennessee, August 4 to 5, 20034 injured · $125,000 · 1.75 in hail · 31 events
- Flash Flood and Hail in Kentucky, August 4, 2003$1.5 million · 70 kt wind · 6 events
- Flash Flood and Flood in Ohio, August 4, 2003$841,000 · 1.75 in hail · 15 events
- Tornado and Hail in Virginia, August 4 to 5, 2003$100,000 · F1 · 7 events
- Flash Flooding in New York, August 4, 2003$202,000 · 5 events
- Flash Flood in Kentucky, August 4, 2003$150,000 · 1 event
- Damaging Wind and Lightning Strike in South Carolina, August 4, 2003$101,000 · 50 kt wind · 2 events
- Flash Flood and Damaging Winds in Mississippi, August 4, 2003$84,000 · 50 kt wind · 5 events
- Flood in Ohio, August 4, 2003$100,000 · 1 event
- Flood in Ohio, August 4, 2003$100,000 · 1 event
- Damaging Winds in Texas, August 4, 2003$75,000 · 56 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5333743.